Numerische Mathematik

, Volume 38, Issue 2, pp 279–298

A study of Rosenbrock-type methods of high order


  • P. Kaps
    • Institut für Mathematik und GeometrieTechnische Fakultät der Universität
  • G. Wanner
    • Section de MathématiquesUniversité de Genève

DOI: 10.1007/BF01397096

Cite this article as:
Kaps, P. & Wanner, G. Numer. Math. (1981) 38: 279. doi:10.1007/BF01397096


This paper deals with the solution of nonlinear stiff ordinary differential equations. The methods derived here are of Rosenbrock-type. This has the advantage that they areA-stable (or stiffly stable) and nevertheless do not require the solution of nonlinear systems of equations. We derive methods of orders 5 and 6 which require one evaluation of the Jacobian and oneLU decomposition per step. We have written programs for these methods which use Richardson extrapolation for the step size control and give numerical results.

Subject Classifications

AMS(MOS): 65L05CR: 5.17

Copyright information

© Springer-Verlag 1981